MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A; RESECTOSCOPE SHEATH

OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A; RESECTOSCOPE SHEATH
Model Number A22040T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k931994/ k931995.The device was not returned to olympus for evaluation.The cause of the reported event cannot be determined.If additional information becomes available at a later time, this report will be supplemented.
 
Event or Problem Description
It was reported that a piece of the ceramic part of the distal tip broke off while during insertion into the patient.The tip was retrieved with no patient injury.Additional information is unavailable at this time.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information (a2, a3, a4, h10) regarding the reported event.Additional information received identified the procedure taking place at the time of the event was an optical internal urethrotomy, direct visual internal urethrotomy.It was also reported the broken tip was retrieved with the grasper [sic].There was no procedural delay and the procedure was completed with a different device.It was noted the device was inspected prior to use and no anomalies were found.The device failed at the start of the procedure.The patient has been discharged home.The patient's weight was reported as 124.693 kg.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information based on the legal manufacturer¿s investigation summary.Since the product was not returned to the legal manufacturer, the investigation is based solely on the information provided by the customer.Based on the customer¿s description of the damage at the ceramic tip, the legal manufacturer assumed that it was induced by thermo-mechanical fatigue.The broken fragment and the damaged shaft are not available for investigation.The legal manufacturer cannot determine if the insulation insert was previously damaged or worn, and if the damage occurred during the last preparation (cds) of the instrument or during its last use in a procedure.According to the customer, the broken fragment was retrieved from the patient¿s body.Lost fragments of the ceramic insulation insert can be localized using a suitable x-ray procedure or computed tomography.The risk to patients, users, and/or third parties associated with the reported issue was evaluated as acceptable and no further corrective action is a manufacturing and quality control review was performed for the affected lot number without showing any non-conformities or deviations regarding the described issue.There are no further countermeasures necessary, because the associated risk is acceptable.The legal manufacturer will continue to monitor the occurrence rate in the context of our quality management system.If necessary, the legal manufacturer will take further action in the future.

Brand Name
INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A
Common Device Name
RESECTOSCOPE SHEATH
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key10352139
Report Number9610773-2020-00175
Device Sequence Number2603042
Product Code HIH
UDI-Device Identifier04042761029360
UDI-Public04042761029360
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22040T
Device Catalogue NumberA22040T
Device Lot Number18ZW-0172
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer07/31/2020
09/25/2020
Initial Report FDA Received Date07/31/2020
Supplement Report FDA Received Date08/24/2020
10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight125